• Bernoulli
  • Volume 20, Number 2 (2014), 586-603.

Invariance principles for homogeneous sums of free random variables

Aurélien Deya and Ivan Nourdin

Full-text: Open access


We extend, in the free probability framework, an invariance principle for multilinear homogeneous sums with low influences recently established by Mossel, O’Donnel and Oleszkiewicz in [Ann. of Math. (2) 171 (2010) 295–341]. We then deduce several universality phenomenons, in the spirit of the paper [Ann. Probab. 38 (2010) 1947–1985] by Nourdin, Peccati and Reinert.

Article information

Bernoulli, Volume 20, Number 2 (2014), 586-603.

First available in Project Euclid: 28 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

central limit theorems chaos free Brownian motion free probability homogeneous sums Lindeberg principle universality Wigner chaos


Deya, Aurélien; Nourdin, Ivan. Invariance principles for homogeneous sums of free random variables. Bernoulli 20 (2014), no. 2, 586--603. doi:10.3150/12-BEJ498.

Export citation


  • [1] Biane, P. and Speicher, R. (1998). Stochastic calculus with respect to free Brownian motion and analysis on Wigner space. Probab. Theory Related Fields 112 373–409.
  • [2] Deya, A. and Nourdin, I. (2012). Convergence of Wigner integrals to the tetilla law. ALEA Lat. Am. J. Probab. Math. Stat. 9 101–127.
  • [3] Kargin, V. (2007). A proof of a non-commutative central limit theorem by the Lindeberg method. Electron. Commun. Probab. 12 36–50 (electronic).
  • [4] Kemp, T., Nourdin, I., Peccati, G. and Speicher, R. (2012). Wigner chaos and the fourth moment. Ann. Probab. 40 1577–1635.
  • [5] Kemp, T. and Speicher, R. (2007). Strong Haagerup inequalities for free $\mathscr{R}$-diagonal elements. J. Funct. Anal. 251 141–173.
  • [6] Lindeberg, J.W. (1922). Eine neue Herleitung des exponential-Gesetzes in der Warscheinlichkeitsrechnung. Math. Z. 15 211–235.
  • 1.1 Mossel, E., O’Donnell, R. and Oleszkiewicz, K. (2010). Noise stability of functions with low influences: Invariance and optimality. Ann. of Math. (2) 171 295–341.
  • [8] Nica, A. and Speicher, R. (1998). Commutators of free random variables. Duke Math. J. 92 553–592.
  • [9] Nica, A. and Speicher, R. (2006). Lectures on the Combinatorics of Free Probability. London Mathematical Society Lecture Note Series 335. Cambridge: Cambridge Univ. Press.
  • [10] Nourdin, I. (2011). Yet another proof of the Nualart–Peccati criterion. Electron. Commun. Probab. 16 467–481.
  • [11] Nourdin, I., Peccati, G. and Reinert, G. (2010). Invariance principles for homogeneous sums: Universality of Gaussian Wiener chaos. Ann. Probab. 38 1947–1985.
  • [12] Nualart, D. and Peccati, G. (2005). Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 177–193.
  • [13] Peccati, G. and Zheng, C. (2014). Universal Gaussian fluctuations on the discrete Poisson chaos. Bernoulli. To appear.
  • [14] Voiculescu, D. (1985). Symmetries of some reduced free product $C^{\ast}$-algebras. In Operator Algebras and Their Connections with Topology and Ergodic Theory (Buşteni, 1983). Lecture Notes in Math. 1132 556–588. Berlin: Springer.